California, 2008High Wind in California, February 15, 2008
February 15, 2008 · NWS SGX · 1 event in 1 county or zone
Offshore flow resulted in gusty winds in the passes and canyons of the Santa Ana Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Offshore flow resulted in gusty winds in the passes and canyons of the Santa Ana Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 14, 8:55 PM PST, 6 hours 35 minutes earlier.
Area forecast discussion, Feb 14, 8:55 PM PST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 PM PST THU FEB 14 2008
.SYNOPSIS...DRIER AIR WILL SPREAD FROM NORTH TO SOUTH OVER THE AREA
ON GUSTY NORTHEAST WINDS OVERNIGHT. HIGH PRESSURE SLOWLY BUILDS
OVER THE AREA FRIDAY THROUGH THE WEEKEND BRINGING MOSTLY SUNNY AND
WARMER DAYS. ANOTHER WET PATTERN APPEARS TO BE SHAPING UP BY THE
MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
COLD 546 UPPER LOW AND ASSOCIATED WINTER STORM HAS EXITED TO THE
SOUTHEAST. STORM TOTAL RAIN WAS LESS THAN 1/4 INCH IN ORANGE
COUNTY...1/2 TO 3/4 INCH INLAND EMPIRE AND SBD/RIV FOOTHILLS...1/4
TO 1/2 INCH SAN DIEGO COAST...1/2 TO 1.5 INCHES IN THE SAN DIEGO
VALLEYS AND FOOTHILLS. WITH LOW SNOW LEVELS DOWN TO 2000 FEET...
UP TO 1 TO 2 FEET OF SNOW FELL IN THE SBD/RIV MTS...AND 8 INCHES
TO 1 FOOT IN THE SAN DIEGO/PALOMAR MTS.
STRONG NORTH FLOW ALOFT AROUND THE WEST SIDE OF THE UPPER LOW
WILL COMBINE WITH MODERATE SURFACE GRADIENTS TO FORCE GUSTY N TO
NE WINDS THROUGH THE MOUNTAINS AND BELOW PASSES AND CANYONS BY
BY EARLY FRI MORNING. THE SURFACE GRADIENT IS FORECAST TO WEAKEN
DRAMATICALLY BY FRI AFTERNOON LEAVING US UNDER BUILDING HIGH PRESSURE
ALOFT AND LIGHT WINDS. THIS SHOULD SET US UP FOR PLEASANT WEATHER
OVER THE WEEKEND. THE RIDGE BREAKS DOWN BY THE MIDDLE OF NEXT
WEEK WITH A CHANCE OF MORE RAIN BY WED.
&&
.AVIATION...
150500Z...AN UPPER LEVEL LOW DRIFTING SLOWLY SOUTHEAST OUT OF THE
AREA WILL RESULT IN DECREASING CLOUDS. BKN CLOUDS BASED 5000 TO
10000 FEET WITH TOPS TO 15000 WITH TERRAIN LOCALLY OBSCURED WILL
BECOME MAINLY SCT CLOUDS AT 10000 BY LATE TONIGHT. NORTH TO
NORTHEAST WINDS 20 TO 30 MPH WITH STRONGER GUSTS CAN BE EXPECTED...
MAINLY BELOW CANYONS AND PASSES. MODERATE TO STRONG UP AND
DOWNDRAFTS NEAR THE MOUNTAINS ALONG WITH LOW LEVEL WIND SHEAR CAN BE
EXPECTED ALSO.
&&
.MARINE...
150500Z...STRONG WINDS BEHIND A COLD FRONT WARRANT KEEPING THE SMALL
CRAFT ADVISORY IN EFFECT THROUGH 3 AM LATE TONIGHT. AFTER WHICH WIND
BECOMING NORTH TO NORTHEAST 10-15 KNOTS. LONG PERIOD WEST NORTHWEST
SWELL WILL ARRIVE MIDDAY FRIDAY AND BUILD TO ABOUT 8 FEET BY
SATURDAY. MAY NEED TO ISSUE HIGH SURF ADVISORY FOR SATURDAY AND
SUNDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 12 PM PST FRIDAY FOR COACHELLA VALLEY-
RIVERSIDE COUNTY MOUNTAINS.
WIND ADVISORY UNTIL 12 PM PST FRIDAY FOR ORANGE COUNTY COASTAL
AREAS.
HIGH WIND WARNING UNTIL 12 PM PST FRIDAY FOR SAN BERNARDINO
COUNTY MOUNTAINS-SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE-SANTA ANA MOUNTAINS AND FOOTHILLS.
PZ...SMALL CRAFT ADVISORY UNTIL 3 AM PST FRIDAY FOR COASTAL WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MACKECHNIE
AVIATION/MARINE...SMALL
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Feb 14, 6:20 PM PST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
620 PM PST THU FEB 14 2008
CAZ042-043-048-050-055-056-057-058-060-061-062-151200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
620 PM PST THU FEB 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... REST OF TONIGHT.
AN UPPER LOW WILL CAUSE SCTTERED SHOWERS AND MOUNTAIN SNOW THIS
EVENING IN SAN DIEGO COUNTY...AND GUSTY OFFSHORE WINDS LATE TONIGHT
INTO FRIDAY.
* URBAN AND SMALL STREAM ADVISORY FOR SAN DIEGO COUNTY
COASTS...VALLEYS AND MOUNTAINS UNTIL 1030 PM.
* WIND ADVISORY TO 12 PM PST FRIDAY FOR
COACHELLA VALLEY-
RIVERSIDE COUNTY MOUNTAINS-
* WIND ADVISORY UNTIL 12 PM PST FRIDAY FOR
ORANGE COUNTY COASTAL AREAS-
* HIGH WIND WARNING UNTIL 12 PM PST FRIDAY FOR
SAN BERNARDINO COUNTY MOUNTAINS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
* SNOW ADVISORY UNTIL 10 PM PST THIS EVENING FOR
SAN DIEGO COUNTY MOUNTAINS-
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH THURSDAY.
* PERIODS OF MODERATE RAIN POSSIBLE WEDNESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MACKECHNIEHigh Wind, Santa Ana Mountains and Foothills
- When
- February 15, 3:30 AM PST to 6:30 AM PST
- Where
- Santa Ana Mountains and Foothills forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.483, -116.847 (the zone’s center; the record gives no point)
A 75 mph wind gust was measured at the Fremont Canyon RAWS.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Oklahoma, February 15 to 17, 200812 injured · $30,000 · 4 events
- Hail and Lightning Strikes in Texas, February 15 to 16, 2008$565,000 · 1.75 in hail · 13 events
- Winter Storm in Arizona, February 15 to 16, 20085 events
- Hail in Texas, February 15 to 16, 20081.75 in hail · 4 events
- Blizzard in Alaska, February 15 to 16, 20082 events
- Hail in Texas, February 15, 20081.75 in hail · 2 events
- Blizzard in Alaska, February 15, 20081 event
- Heavy Snow in New Mexico, February 15, 20081 event
- Ice Storm in Texas, February 15 to 16, 20081 event
- Hail in Texas, February 15, 20080.75 in hail · 1 event
- Ice Storm in Alaska, February 15 to 16, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84836.